References of "Rocky Mountain Journal of Mathematics"
     in
Bookmark and Share    
Full Text
Peer Reviewed
See detailDerivative relationships between volume and surface area of compact regions in Rd
Marichal, Jean-Luc UL; Dorff, Michael

in Rocky Mountain Journal of Mathematics (2007), 37(2), 551-571

We explore the idea that the derivative of the volume, V, of a region in R^d with respect to r equals its surface area, A, where r=d V/A. We show that the families of regions for which this formula for r ... [more ▼]

We explore the idea that the derivative of the volume, V, of a region in R^d with respect to r equals its surface area, A, where r=d V/A. We show that the families of regions for which this formula for r is valid, which we call homogeneous families, include all the families of similar regions. We determine equivalent conditions for a family to be homogeneous, provide examples of homogeneous families made up of non-similar regions, and offer a geometric interpretation of r in a few cases. [less ▲]

Detailed reference viewed: 33 (2 UL)